Help for Digoxin Toxicity?
Answered by: Susan Eagles
Question from: Reggie
Posted on: June 01, 2004

My father has coronary heart failure and is taking digoxin. Are there any herbs that can counteract the toxic effects of this medicine and help clean his bloodstream?

Digoxin is the usual drug used for coronary heart failure. Digoxin toxicity, with symptoms that can include irregular heart beat, digestive disturbances, skin rash and nervous system problems, is usually related to high doses of digoxin, to kidney or thyroid problems, to interactions with other drugs, or to deficiencies of potassium or magnesium or excess calcium in the blood. If your father is experiencing toxicity symptoms, it would be most beneficial for him to consult with a doctor to see whether his dosage can be effectively reduced, and to determine whether any other health problems or blood abnormalities are contributing to toxicity symptoms, and then work to correct these problems. A natural health practitioner, such as a medical or clinical herbalist or a naturopath can give you advice on diet and supplements once the underlying causes of toxicity symptoms have been determined.

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.